MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER
Model Number 480322-07
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The endowrist vessel sealer instrument has not been returned to isi for failure analysis evaluation; therefore, the root cause of the customer reported failure mode cannot be determined.A follow-up mdr will be submitted if the instrument is returned (post engineering evaluation) or if additional information is received.Isi has conducted a device history record (dhr) review for this device and did not find any non-conformances that were related to the reported event.Based on the information provided, this complaint is being reported due to the following conclusion: it was alleged that during a da vinci-assisted surgical procedure, the vessel sealer instrument intermittently sealed the patient¿s tissue.There was no report of any patient harm or adverse outcome.However, it is unknown what caused the vessel sealing issue experienced by the surgeon.
 
Event or Problem Description
It was reported that during a da vinci-assisted bladder neck suspension procedure, the surgeon noted that two vessel sealer instruments were not cauterizing.The customer informed the intuitive surgical, inc.(isi) technical support that all indicators occurred with the vessel sealer but there was no energy.The customer checked both energy ports for the vessel sealer was recommended to attempt the vessel sealer on another arm.The customer moved the vessel sealer to arm #2 and the instrument energized when activated.Then requested the customer to reseat the sterile adapter on arm #4 and attempt the vessel sealer again.The vessel sealer energy activated on arm #4 after the sterile adapter was reseated.The planned surgical procedure was completed and there was no report of any patient harm, adverse outcome or injury.On 12-jun-2018, isi received additional information from the isi clinical sales representative (csr) who initially reported this complaint: the isi csr indicated that she was unsure whether they heard the audible tones and no thermal effect was noted on the tissue.There were no error messages when the grips were opened and it was noticed that no energy was generated.The csr is unaware of the patient's tissue characteristics.She stated that there was no unintentional patient bleeding due to this issue.

Brand Name
ENDOWRIST
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale
MDR Report Key7639398
Report Number2955842-2018-10318
Device Sequence Number1556083
Product Code NAY
UDI-Device Identifier10886874112745
UDI-Public(01)10886874112745(17)200229(10)M11180227
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K140189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480322-07
Device Lot NumberM11180227 0073
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1